Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 3, 2001, 2:11 PM CST for 14 counties in Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 3, 2001, 2:11 PM CST (20:11 UTC)
- Expired
- Mar 3, 2001, 4:15 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS, Smith County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 2:15 PM CST | Flash Flood | Countywide, MS | Several roads flooded from continued rainfall over saturated ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 032028 COR
FFWJAN
MSC023-031-035-061-065-067-069-073-075-091-099-101-123-129-032215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED...
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST SAT MAR 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
SMITH COUNTY IN CENTRAL MISSISSIPPI
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
SCOTT COUNTY IN CENTRAL MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 415 PM CST
* AT 211 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER MOST OF THE WARNED AREA. PERIODS OF
HEAVY RAINFALL ARE EXPECTED TO CONTINUE OVER MUCH OF THE WARNED AREA
FOR SEVERAL MORE HOURS.
SINCE THE GROUND IS ALREADY SATURATED...AND CREEKS THROUGHOUT THE
REGION ARE ABOVE BANKFULL...THIS ADDITIONAL RAIN WILL ONLY COMPOUND
THE FLOODING PROBLEM...INCLUDING ROADS AND URBAN AREAS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
84
LAT...LON 3101 8917 3148 8916 3152 8898 3190 8885
3191 8849 3293 8842 3291 8925 3255 8930
3255 8970 3219 8971 3196 8963 3179 8963
3176 8995 3157 8999 3135 8996 3108 8985What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 3:15 AM CST, 10 hours 56 minutes earlier.
Area forecast discussion, Mar 3, 3:15 AM CST, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CST SAT MAR 3 2001 LATEST IR IMAGERY THIS MORNING SHOWING COOLING CLOUD TOPS AHEAD OF COLD CORE LIFTING OUT OF MEXICO. THE BACKING WINDS AND COOLING ALOFT TO THE EAST OF THE COLD CORE ARE SERVING TO REFIRE CONVECTION OVER THE NORTHERN GULF...S OF KLCH. ALSO...CONVECTION REFIRING OVER SE LA/SE MS IN PROXIMITY TO STATIONARY FRONTAL BOUNDARY. AVN SHOWING ANOTHER ROUND OF GOOD ISENTROPIC LIFT IN THE 290-310K THETA LAYER TODAY. THIS DUE MORESO TO RISING THETA SURFACES FROM APPROACHING COLD CORE THAN PRESSURE ADVECTION...ALTHOUGH BOTH ARE CONTRIBUTING TO THE OVERALL OMEGA. MOISTURE REMAINS PLENTIFUL WITH PRECIPITABLE WATERS ABOVE 1.5 INCHES OVER THE SE 2/3 OF THE CWFA. WILL...OBVIOUSLY...CONTINUE FFA TODAY...BUT HEAVIEST RAINFALL SHOULD BE OVER THE SE 2/3...ESPECIALLY ALONG THE BOUNDARY WHERE TRAINING CELLS WILL BE COMMON. SOME ADDITIONAL HEFTY AMOUNTS FROM TWO TO FOUR INCHES POSSIBLE. WILL ALSO MENTION FEW SEVERE STORMS IN AREAS ALONG AND S OF THE BOUNDARY WHERE CAPES MAY APPROACH 2500 J/KG. LIFT DIMINISHES FROM THE SW TONIGHT AS SYSTEM MOVES OUT OF THE AREA AND DOWNGLIDE/DRYING BEGINS. WILL...HOWEVER...HAVE TO LEAVE IN SOME POPS DUE TO EXPECTED LIGHT PRECIP. BOUNDARY LAYER COLD AIR ADVECTION/RISING THETA SURFACES SHOULD BE SUFFICIENT FOR SOME LIGHT RAIN. CONTINUED COOLING ALOFT WITH RESIDUAL LOW LEVEL MOISTURE WILL RESULT IN SOME SCATTERED SHOWERS MAINLY DURING THE MORNING SUNDAY. FURTHER DRYING SUNDAY NIGHT WILL FINALLY ALLOW CLOUDS TO BREAK. THE SUN SHOULD RETURN MONDAY. IN THE EXTENDED...MRF SHOWING DRY NW MID LEVEL FLOW THROUGH WEDNESDAY. SURFACE AND MID LEVEL RIDGE MOVES THROUGH WEDNESDAY AFTERNOON AND NIGHT WITH DECENT MOISTURE RETURN ON ITS HEELS THURSDAY AND A CHANCE OF RAIN. NOGAPS HAS A DRIER SOLUTION. WITH LOW CONFIDENCE WILL KEEP CURRENT MENTION OF RAIN THURSDAY AND FRIDAY IN ZONES. JAN 62/50/56/37 +630 MEI 66/52/58/37 +74- .JAN... MS...FLASH FLOOD WATCH ZONES 018-019-025>066-072>074 TODAY. LA...FLASH FLOOD WATCH ZONES 007>009-015-016-023>026 TODAY. AR...FLASH FLOOD WATCH ZONES 074-075 TODAY. 26
In the hours before
Special weather statement, Mar 3, 10:45 AM CST, 3 hours 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO ISSUANCE TIME NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CST SAT MAR 03 2001 ...THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE TODAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST OVER EXTREME SOUTHEAST PORTIONS OF THE AREA...ESPECIALLY IN THE HATTIESBURG AREA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT OVER THE ENTIRE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A THREAT OF TORNADOES EXISTS OVER SOUTHEAST PORTIONS OF THE AREA. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. FLOODING WILL BE POSSIBLE WITH ANY HEAVY RAIN WHICH FALLS...PARTICULARLY OVER SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. VERY HEAVY RAINS THIS WEEK HAVE LEFT THE GROUND SATURATED...AND ANY ADDITIONAL RAIN WILL AGGRAVATE ONGOING FLOODING PROBLEMS. MANY RIVERS...STREAMS...AND CREEKS ARE IN FLOOD...AND ADDITIONAL RAIN WILL ONLY WORSEN THE SITUATION...ESPECIALLY FOR SMALL CREEKS AND STREAMS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...AND DO NOT ALLOW CHILDREN TO PL~AY IN OR NEAR FLOODWATERS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Mar 3, 10:51 AM CST, 3 hours 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST SAT MAR 03 2001 ...THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE TODAY OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST OVER EXTREME SOUTHEAST PORTIONS OF THE AREA...ESPECIALLY IN THE HATTIESBURG AREA. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT OVER THE ENTIRE AREA WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A THREAT OF TORNADOES EXISTS OVER SOUTHEAST PORTIONS OF THE AREA. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMOSPHERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. ...FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. FLOODING WILL BE POSSIBLE WITH ANY HEAVY RAIN WHICH FALLS...PARTICULARLY OVER SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. VERY HEAVY RAINS THIS WEEK HAVE LEFT THE GROUND SATURATED...AND ANY ADDITIONAL RAIN WILL AGGRAVATE ONGOING FLOODING PROBLEMS. MANY RIVERS...STREAMS...AND CREEKS ARE IN FLOOD...AND ADDITIONAL RAIN WILL ONLY WORSEN THE SITUATION...ESPECIALLY FOR SMALL CREEKS AND STREAMS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...AND DO NOT ALLOW CHILDREN TO PLAY IN OR NEAR FLOODWATERS. FORu MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Mar 3, 2:18 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 3 hr |
| Mar 3, 3:58 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 2 hr |
| Mar 3, 5:15 AM CST | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jones | 105 min |
| Mar 3, 7:11 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 3 hr |
| Mar 3, 9:12 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 2 hr |
| Mar 3, 10:55 AM CST | Flash Flood Warning | JAN | Adams, Covington, Forrest, Franklin, Jefferson, Jefferson Davis and 5 more | 3 hr |
| Mar 3, 12:45 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 4 hr |
| Mar 3, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 35 min |
| Mar 3, 4:01 PM CST | Flash Flood Warning | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 8 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.